MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "unable to get manta device through the manta valve.Entire device was discarded and successfully used a new device." additional information: the case was an evar.The manta was used to close the left cfa.Severe resistance was met when attempting to pass the device through the sheath.The patient was reported as fine post the procedure.".
 
Additional Manufacturer Narrative
Qn#(b)(4).One unit of manta was returned for evaluation.Blood particulates were noted on the unit.Unit was decontaminated and inspected.Lever of the manta was not actuated.The lumen of the manta was severely kinked.No sheath was returned.The top-level assembly traveler (lot mn2301481) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.One unit of manta(14f) was returned for evaluation.Lever of the manta was not actuated.The lumen of the manta was severely kinked.No sheath was returned.As per the additional information received, severe resistance was observed by the user when attempting to advance the bypass tube/manta.The damage to the lumen is likely due to the user attempting to advance against resistance.The ifu states the following note: - if significant resistance is felt inserting the bypass tube into the manta sheath, remove the entire system and open a new device.A manufacturing record review was completed, and no issues were observed.A capa was previously opened under teleflex quality systems to address this issue.The root cause is identified as lack of production and process controls that led to a shift in button valve performance.With the corrective action, a decrease in 50% rate was noted.Further investigations will be only initiated if the occurrence rate exceeds the limit as per the capa.
 
Event or Problem Description

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18985089
Report Number3010252479-2024-00047
Device Sequence Number11477729
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public00856279007079
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2156
Device Lot NumberMN2301481
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown